Klonopin addiction is dangerous when abused in any form, but using it intravenously can result in a wide range of unique issues and side effects. At Evoke Wellness Miramar, we are well-versed in treating Klonopin detox in South Florida and addiction of all severities during the long-term detoxing process. We understand how devastating the progression of addiction can be, and we know that those who have been prescribed the drug for an existing anxiety-related disorder often end up addicted based on its potency and propensity for being harshly habit-forming. If you have been abusing Klonopin and wish to quit, we can help. Contact us today at 866.931.9312 for information about our Klonopin addiction treatment program.
What Is Klonopin?
Klonopin is the brand name of a potent prescription sedative, also known by its generic name, clonazepam. Those who abuse Klonopin generally take it in its pill form, ingesting it orally or crushing it up and ingesting it nasally by snorting it. However, those who develop severe addictions to this specific drug might also use it intravenously, or inject it directly into their veins.
The drug is not fast-acting, meaning when taken orally as intended, it takes a short while for the effects to hit the central nervous system. Snorting the drug will increase the activation time, and injecting it will ensure that effects take hold almost simultaneously. Once the drug enters the bloodstream, the user will begin feeling the “high” they have been seeking – however, intravenous drug use is never safe and poses a unique set of health-related risks.
Signs of Klonopin Abuse
Knowing the signs of Klonopin abuse will make it easier to recognize that someone needs help. Some warning signs of Klonopin abuse include:
- Not using Klonopin as it was prescribed
- “Doctor shopping” or having multiple prescriptions
- Isolating from family and friends
- Missing commitments or backing out of obligations
- Loss of interest in things they once enjoyed
- Agitation and severe mood swings
- Restlessness or anxiety
- New or worsening mental illness or personality change
- Problems at home, work, or school
- Financial or legal trouble related to drug abuse
- Increased salivation
- Numbness in extremities
- Cognitive impairment
- Sensitivity to sound and light
- Psychosis and hallucinations
- Memory loss and confusion
- Suicidal thoughts
- Potential difficulty breathing or seizures
Abusing Klonopin is dangerous, especially when injecting it intravenously. Intravenous drug use of any kind comes with its own unique dangers and risks, one of which is how easy it can be to overdose.
The Dangers of Injecting Klonopin
As a general rule, clonazepam has a high rate of abuse, meaning it is highly addictive. When you combine the addictive nature of the drug itself with additional risk factors – such as genetic predisposition, environmental factors, and underlying mental health conditions – the chances of dependence increase dramatically. Even when it is taken as prescribed by a psychiatrist, Klonopin can lead to addiction. It acts on GABA receptors within the brain, which help to regulate stress levels.
Eventually, the brain will come to rely on the substance to combat anxiety and produce feelings of relaxation – when an individual stops taking the drug, they will likely have a difficult time feeling relaxed and at ease. This leads to taking the drug in higher dosages, or ingesting it via other means, such as nasally or intravenously, so that the effects take hold more quickly.
Injecting a prescription medication may seem like more trouble than it’s worth. However, those who are in the grips of addiction are driven by compulsion; their brains tell them they need the substance, and they need it fast. Tolerance is also built up quickly, meaning that a greater amount of Klonopin will need to be consumed for the same effects to be felt. All of these contributing factors lead people to inject the drug because it will reach the bloodstream far more quickly upon injection. Again, intravenous drug use is never safe. It can lead to a host of symptoms like collapsed veins, abscesses, scarring, overdose, and severe and irreversible damage done to internal organs. It is critical to get an individual who is injecting prescription medication into a treatment program as soon as possible.
Klonopin Addiction Recovery at Evoke Wellness at Miramar
Fortunately, there are numerous addiction recovery options available when it comes to Klonopin addiction of all severities. Whether you have been taking the drug orally or intravenously, we at Evoke Wellness Miramar are available to help. Our team of experienced and compassionate addiction counselors and medical professionals will work together to help you through the process of Klonopin withdrawal and transition onto the next step of your recovery journey. If you have been abusing prescription medications, seeking help is imperative.
If you have been injecting prescription medications, seeking help is undeniably a matter of life and death. Injecting Klonopin raises the risk of overdose-related death significantly. To learn more about our Klonopin addiction recovery program or to learn more about the dangers of intravenous drug use, give us a call today at 866.931.9312. You can also fill out our online form and let us get back to you.